Intraocular therapy with triamcinolone has become increasingly utilized for refractory macular edema caused by various retinal vascular and inflammatory diseases.1 Intraocular triamcinolone can also be used to facilitate visualization and peeling of the posterior cortical vitreous or the inner limiting membrane in selected cases.2 Finally, intravitreal triamcinolone may be considered in cases of complex retinal detachment from proliferative diabetic retinopathy and proliferative vitreoretinopathy,3 even though periocular steroids are the most common route of use in the latter disease. Yet, the adverse events related to this therapy are relatively uncommon, including expected events, such as cataract progression and rise in intraocular pressure, and others less expected, such as subretinal deposition of the drug and infectious and noninfectious endophthalmitis.
Ruiz-Moreno JM, Montero JA, Artola A, Barile S. Anterior Chamber Transit of Triamcinolone After Intravitreal Injection. Arch Ophthalmol. 2005;123(1):129–130. doi:10.1001/archopht.123.1.129-b
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: